Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Feb 24, 2016, 10:10 AM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Feb 25, 2016, 6:00 AM CST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 10:10 AM CST (16:10 UTC)
- In effect from
- Feb 25, 2016, 6:00 AM CST
- Expired
- Feb 25, 2016, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 30 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.64 ft at Feb 25, 2016, 3:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902 WGUS44 KHUN 241610 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 1010 AM CST WED FEB 24 2016 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Paint Rock River near Woodville affecting Jackson...Madison and Marshall counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-250610- /O.NEW.KHUN.FL.W.0009.160225T1800Z-160226T0000Z/ /WDVA1.1.ER.160225T1800Z.160225T1800Z.160225T1800Z.NO/ 1010 AM CST WED FEB 24 2016 The National Weather Service in HUNTSVILLE AL has issued a Flood Warning * from Thursday afternoon until Thursday evening. * At 10 AM Wednesday the stage was 14.1 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by early tomorrow afternoon and crest near 16.0 FEET. The river will then fall below Flood Stage late tomorrow afternoon. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 16.5 feet on Feb 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Wed Wed Thu Thu STG DAY TIME PAINT ROCK RIVER Woodville 16.0 14.1 Wed 10 AM 14.5 15.2 15.6 15.9 16.0 Thu 12 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ 12
1 follow-up statement
821 WGUS84 KHUN 250205 FLSHUN Flood Statement National Weather Service Huntsville AL 805 PM CST WED FEB 24 2016 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River near Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-251605- /O.EXT.KHUN.FL.W.0009.160225T1200Z-160225T1800Z/ /WDVA1.1.ER.160225T1200Z.160225T1200Z.160225T1200Z.NO/ 805 PM CST WED FEB 24 2016 The Flood Warning continues for the Paint Rock River near Woodville. * until Thursday afternoon. * At 7 PM Wednesday the stage was 15.3 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise to a crest near 16.0 feet by tomorrow morning. The river will then slowly fall below Flood Stage during the day on Thursday. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 16.5 feet on Feb 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Wed Wed Thu Thu STG DAY TIME PAINT ROCK RIVER Woodville 16.0 15.3 Wed 7 PM 15.9 15.8 15.4 15.0 16.0 Thu 6 AM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:13 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 24, 6:13 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 613 AM CST WED FEB 24 2016 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 240 AM CST WED FEB 24 2016/ STRONG SFC LOW IS NOW LOCATED OVER MIDDLE TN AND WILL CONTINUE TO MOVE NE FOR THE REMAINDER OF TONIGHT. MEANWHILE THE UPPER LOW IS CENTERED OVER WRN TN. SHRA/TSRA ASSOCIATED WITH THIS STORM SYSTEM HAVE DECREASED IN AREAL COVERAGE AND INTENSITY. HOWEVER WITH A 50 KT LLJ A FEW TSRA MAY PRODUCE STRONG TO SEVERE WIND GUSTS AS THEY MOVE QUICKLY TO THE NE EARLY THIS MRNG. AS FOR RAINFALL...THE HEAVIEST RAIN OF 1 TO 2 INCHES FELL MAINLY OVER OUR EXTREME SERN ZONES. THE LEAST AMOUNT OF RAIN WAS OVER NWRN AL WITH ARND ONE HALF OF AN INCH...WITH ARND ONE INCH ELSEWHERE. THUS BASED ON RADAR TRENDS AND MODEL DATA WENT AHEAD AND CANCELLED THE FFA FOR THE ENTIRE CWA. WILL KEEP THE WIND ADVISORY GOING THRU MIDNIGHT DUE TO 8H WINDS ARND 50 KTS FOR MOST OF THIS TIME FRAME. WIND GUSTS BETWEEN 35 AND 40 MPH SHOULD BE POSSIBLE TODAY AND PORTIONS OF TONIGHT. OTHERWISE TEMPS WILL START OUT THIS MRNG (12Z) IN THE 50S. HOWEVER AS THE CDFNT MOVES ACROSS THE CWA LATER THIS MRNG...TEMPS WILL FALL INTO THE LOWER 40S BY THE LATE AFTN. THUS A RAW WINDY DAY SHAPING UP WITH CLOUDS AND SCT LIGHT RAIN. THE LIGHT RAIN WILL TAPER OFF TONIGHT BUT MAY MIX WITH SNOW AFTER MIDNIGHT. NO ACCUMULATIONS EXPECTED. BASED ON THE NAM AND ECMWF WILL GO AHEAD AND END THE CHC OF LIGHT PCPN ON THURSDAY SINCE IT LOOKS TO DRY ATTM. WILL KEEP THURSDAY THRU SATURDAY DRY AS A SFC RIDGE BUILDS ACROSS THE REGION. BY SUNDAY A CDFNT WILL BEGIN TO AFFECT THE TN VALLEY ESPECIALLY BY SUNDAY NIGHT AND INTO MONDAY. ATTM NOT SURE IF THE PCPN CHANCES WILL LINGER INTO TUESDAY BUT THE SUPER BLEND MODELS ARE SHOWING LOW POPS...SO WILL KEEP A SLIGHT CHC OF PCPN ON TUESDAY. FOR NOW WILL KEEP PCPN AS SHRA SINCE WIND SHEAR AND INSTABILITIES LOOKS TOO WEAK. AFTER A COUPLE OF COOL DAYS THIS WEEK (ARND 50)...TEMPS WILL BEGIN TO WARM UP BY SUNDAY AND INTO THE BEGINNING OF NEXT WEEK (IN THE MID 60S). 007 && .AVIATION... FOR 12Z TAFS...THE FINAL ROUND OF TSRA ALONG A PREFRONTAL TROUGH HAS SHIFTED EWD INTO NW GEORGIA -- WITH STRONG COLD FRONT CURRENTLY APPROACHING THE MSL TERMINAL. WINDS WILL VEER TO WSW AS COLD FRONT INITIALLY CROSSES THE TERMINALS...WITH FURTHER VEERING TO WNW EXPECTED WITHIN 3 HRS OF INITIAL WIND SHIFT. BKN-OVC MVFR STRATUS WILL BUILD IN RAPIDLY FOLLOWING FROPA WITH A FEW -SHRA PSBL. FAIRLY WIDESPREAD -RA WILL BEGIN CONCURRENT WITH WIND SHIFT TO WNW...ALONG WITH PREVAILING MVFR VSBY AND PERHAPS INTERMITTENT DROPS TO IFR- LEVEL CIGS. CONDS WILL IMPROVE FROM SW-TO-NE LATE THIS AFTN WITH WINDS IN THE 12G20 KNOT RANGE EXPECTED TO GRADUALLY SUBSIDE DURING THIS PERIOD AS WELL. THERE IS SOME UNCERTAINTY REGARDING HOW QUICKLY STRATUS WILL CLEAR THE REGION LATE TONIGHT...BUT CIGS WERE RAISED INTO THE VFR CATEGORY BTWN 25/00-03Z. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALZ001>010-016. TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 24, 8:54 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 AM CST WED FEB 24 2016 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 854 AM CST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... STRONG GRADIENT WINDS WILL BE POSSIBLE TODAY AND THIS EVENING WITH SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE ENTIRE TENNESSEE VALLEY. AS THE RAIN TAPERS OFF TONIGHT...IT MAY MIX WITH LIGHT SNOW MAINLY AFTER MIDNIGHT. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Local storm report, Feb 24, 6:06 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 AM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLOOD 5 SW ALBERTVILLE 34.21N 86.26W
02/24/2016 MARSHALL AL EMERGENCY MNGR
WHITE OAK ROAD IS CLOSED NEAR NEEDMORE ROAD DUE TO WATER
OVER THE BRIDGE. DEPTH OF WATER OVER BRIDGE IS ESTIMATED
TO BE AROUND ONE FOOT.
&&
CSTUMPFThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:08 PM CST | Special Weather Statement | HUN | Franklin | 37 min |
| Feb 23, 6:42 PM CST | Special Weather Statement | HUN | Colbert | 33 min |
| Feb 23, 11:54 PM CST | Special Weather Statement | HUN | Franklin | 51 min |
| Feb 24, 12:10 AM CST | Areal Flood Warning | HUN | DeKalb | 16 hr |
| Feb 24, 12:36 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 24 min |
| Feb 24, 12:39 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Feb 24, 12:59 AM CST | Special Weather Statement | HUN | Lawrence | 46 min |
| Feb 24, 1:05 AM CST | Special Weather Statement | HUN | Cullman | 40 min |
| Feb 24, 1:27 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 33 min |
| Feb 24, 1:58 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 32 min |
| Feb 24, 2:30 AM CST | Special Weather Statement | HUN | DeKalb, Jackson | 45 min |
| Feb 24, 4:00 AM CST | Special Weather Statement | HUN | DeKalb, Jackson, Marshall | 60 min |
| Feb 24, 6:16 AM CST | Areal Flood Warning | HUN | DeKalb, Marshall | 6 hr |
| Feb 24, 6:48 AM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Feb 24, 9:43 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Feb 24, 3:57 PM CST | Areal Flood Warning | HUN | DeKalb | 3 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.